Alert archive / South Dakota / Red Flag Warnings in 2015
Red Flag Warning 16, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this red flag warning at Apr 21, 2015, 3:44 AM CDT. It took effect at Apr 21, 2015, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2015, 3:44 AM CDT (08:44 UTC)
- In effect from
- Apr 21, 2015, 1:00 PM CDT
- Expired
- Apr 21, 2015, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Sioux Falls, SD
The text
As transmitted, in the capitals the NWS used until 2016.
078 WWUS83 KFSD 210844 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 344 AM CDT TUE APR 21 2015 ...RED FLAG WARNING FOR MUCH OF SOUTHEAST SOUTH DAKOTA AND EXTREME NORTHEAST NEBRASKA FOR THIS AFTERNOON FOR STRONG NORTHWEST WINDS AND LOW HUMIDITY... NEZ249-SDZ255-256-258-211645- /O.NEW.KFSD.FW.W.0016.150421T1800Z-150422T0100Z/ EXTREME NORTHEAST NEBRASKA-LOWER BRULE AND LAKE ANDES VICINITY- MIDDLE JAMES RIVER VALLEY- LOWER JAMES RIVER TO LOWER BIG SIOUX RIVER VALLEY- 344 AM CDT TUE APR 21 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 249...255...256 AND 258... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 249...255...256 AND 258... WHICH IS EXTREME NORTHEAST NEBRASKA AND PARTS OF SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA...BUT NOT INCLUDING EAST CENTRAL SOUTH DAKOTA FROM BROOKINGS TO SIOUX FALLS. * WIND...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...DROPPING TO 20 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
3 follow-up statements
597 WWUS83 KFSD 211425 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 925 AM CDT TUE APR 21 2015 ...RED FLAG WARNING FOR MUCH OF SOUTHEAST SOUTH DAKOTA AND EXTREME NORTHEAST NEBRASKA FOR THIS AFTERNOON FOR STRONG NORTHWEST WINDS AND LOW HUMIDITY... NEZ249-SDZ255-256-258-212230- /O.CON.KFSD.FW.W.0016.150421T1800Z-150422T0100Z/ EXTREME NORTHEAST NEBRASKA-LOWER BRULE AND LAKE ANDES VICINITY- MIDDLE JAMES RIVER VALLEY- LOWER JAMES RIVER TO LOWER BIG SIOUX RIVER VALLEY- 925 AM CDT TUE APR 21 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 249...255...256 AND 258... * AFFECTED AREA...FIRE WEATHER ZONES 249...255...256 AND 258... WHICH IS EXTREME NORTHEAST NEBRASKA AND PARTS OF SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA...BUT NOT INCLUDING EAST CENTRAL SOUTH DAKOTA FROM BROOKINGS TO SIOUX FALLS. * WIND...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...DROPPING TO 20 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
246 WWUS83 KFSD 212048 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 348 PM CDT TUE APR 21 2015 ...RED FLAG WARNING REMAINS IN EFFECT FOR MUCH OF SOUTHEAST SOUTH DAKOTA AND EXTREME NORTHEAST NEBRASKA FOR THIS AFTERNOON AND EARLY EVENING FOR STRONG NORTHWEST WINDS AND LOW HUMIDITY... NEZ249-SDZ255-256-258-220100- /O.CON.KFSD.FW.W.0016.000000T0000Z-150422T0100Z/ EXTREME NORTHEAST NEBRASKA-LOWER BRULE AND LAKE ANDES VICINITY- MIDDLE JAMES RIVER VALLEY- LOWER JAMES RIVER TO LOWER BIG SIOUX RIVER VALLEY- 348 PM CDT TUE APR 21 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 249... 255...256 AND 258... * AFFECTED AREA...FIRE WEATHER ZONES 249...255...256 AND 258... WHICH IS EXTREME NORTHEAST NEBRASKA AND PARTS OF SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA...BUT NOT INCLUDING EAST CENTRAL SOUTH DAKOTA FROM BROOKINGS TO SIOUX FALLS. * WIND...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...HOVERING FROM 20 TO 28 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
626 WWUS83 KFSD 220102 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 802 PM CDT TUE APR 21 2015 ...RED FLAG WARNING IS ALLOWED TO EXPIRE... NEZ249-SDZ255-256-258-220215- /O.EXP.KFSD.FW.W.0016.000000T0000Z-150422T0100Z/ EXTREME NORTHEAST NEBRASKA-LOWER BRULE AND LAKE ANDES VICINITY- MIDDLE JAMES RIVER VALLEY- LOWER JAMES RIVER TO LOWER BIG SIOUX RIVER VALLEY- 802 PM CDT TUE APR 21 2015 ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 249... 255...256 AND 258... WINDS WILL CONTINUE TO SUBSTANTIALLY DECREASE WHICH WILL EASE FIRE DANGER CONCERNS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Apr 20, 10:51 PM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Apr 20, 10:51 PM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 1051 PM CDT MON APR 20 2015 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 308 PM CDT MON APR 20 2015 A CORRIDOR OF VERY DRY AIR HAS MIXED DOWN THIS AFTERNOON ACROSS THE CWA...WITH EARLY AFTERNOON DEW POINTS AS LOW AS 4 DEGREES. LARGE UPPER TROUGH OVER THE WESTERN GREAT LAKES CONTINUES TO DEEPEN...WITH WINDS GUSTING ABOVE 40 KNOTS. FOR THE OVERNIGHT HOURS...WINDS WILL GRADUALLY WEAKEN AND DECOUPLE...BUT REMAIN RATHER MIXY OVERNIGHT. TEMPERATURES WILL FALL NEAR THE 30-32 DEGREE MARK BRIEFLY...BUT NOT ANTICIPATING ANY FROST/FREEZE HEADLINES. TUESDAY PRESENTS ANOTHER INTERESTING FORECASTING CHALLENGE. MODELS SUGGESTING A SPOKE OF ENERGY ROTATING AROUND THE UPPER TROUGH...BRINGING A WEAK BACKDOOR COLD FRONT THROUGH THE AREA EARLY IN THE DAY. NAM/GEM ONLY MODEL SUGGESTING ENOUGH MOISTURE TO PRODUCE LIGHT QPF...HOWEVER SUB-CLOUD LAYER REMAINS VERY DRY...AND ANYTHING THAT DOES FALL MAY JUST BE SPRINKLES. MECHANICAL MIXING WILL AGAIN DROP DEW POINTS LOWER THAN MODELS SUGGEST IN THE AFTERNOON HOURS...WITH RH VALUES NEAR 20 DEGREES AGAIN. STRATO-CU MAY CLIP THE EASTERN ZONES IN THE AFTERNOON AND HAVE LOWERED TEMPERATURES A COUPLE DEGREES. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 308 PM CDT MON APR 20 2015 FOCUS IN THE MEDIUM RANGE CONTINUES TO BE THE DRY CONDITIONS LEADING TO AN ELEVATED FIRE WEATHER DANGER...AND THE SUB-FREEZING TEMPERATURES AT NIGHT. CLEAR SKIES AND DECREASING WINDS WILL LEAD TO GOOD RADIATIVE CONDITIONS ACROSS THE AREA BOTH TUESDAY AND WEDNESDAY NIGHT. WITH DEW POINTS TUMBLING WELL INTO THE TEENS DURING THE DAY...TEMPERATURES HAVE A LONG WAYS TO FALL IN THE DRY AIR. WINDS WILL STAY UP ON BUFFALO RIDGE MORE TUESDAY NIGHT THAN WEDNESDAY NIGHT...BUT WITH 925 HPA TEMPS NEAR 0...EXPECT LOWS TO MAINLY BE IN THE 20S. AM NOT ANTICIPATING FROST GIVEN THE DRY NATURE OF THE ATMOSPHERE...BUT LOWS IN THE 20S COULD IMPACT EARLY BUDDING PLANT ACROSS THE REGION. CERTAINLY THE POTENTIAL FOR WIDESPREAD FREEZE HEADLIGHT TUESDAY NIGHT...AND POTENTIALLY ONE NORTH OF I-90 WEDNESDAY NIGHT. SURFACE RIDGE SHIFTS EAST AND SOUTHERLY WINDS BEGIN TO DEVELOP ON THURSDAY. ACROSS THE EAST...MAY HANG ON TO MORE OF A NORTHWESTERLY FLOW AS MOMENTUM DRAWN FROM ALOFT OVERCOMES WEAK SURFACE GRADIENT. LITTLE MOISTURE RETURN INITIALLY WITH SOUTHERLY FLOW...WHICH WILL LEAD TO ELEVATED FIRE WEATHER CONDITIONS CONTINUING. THE SAVING GRACE IS THAT SHORT GRASSES ARE STARTING TO GREEN UP. WITH LACK OF MOISTURE...HAVE CUT BACK POPS WITH WAVE MOVING ACROSS THE CENTRAL PLAINS LATE IN THE WEEK. BULK OF THE FORCING REMAINS SOUTH OF THE FORECAST AREA ANYWAY...BUT WITH LITTLE MOISTURE TO WORK WITH...IT WILL LIKELY BE TOUGH TO GET MEASURABLE PRECIP. WAVE PROGRESSING EASTWARD LATE IN THE WEEKEND FROM THE PACIFIC NORTHWEST WILL BE THE ONLY TRUE SHOT OF MOISTURE OVER THE NEXT WEEK. LEFT GUIDANCE POPS IN THE FORECAST FOR SUNDAY INTO MONDAY FOR NOW. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1047 PM CDT MON APR 20 2015 VFR WILL PREVAIL FOR THE REST OF TONIGHT AND TUESDAY. THERE WILL BE SOME MID LEVEL CLOUDINESS MOVING FROM NORTHWEST TO SOUTHEAST THROUGH THE DAY ON TUESDAY...BUT THATS ABOUT ALL. THERE WILL BE WIND AGAIN HOWEVER AS ANOTHER REINFORCING SHOT OF COOL AIR MOVES SOUTHWARD. EXPECT NORTHWEST WINDS TO FREQUENTLY GUST TO AROUND 30 KNOTS OR A LITTLE MORE BY AFTERNOON. BUT IT SHOULD NOT BE AS WINDY AS MONDAY WAS AS THE MIXED LAYER IS NOT AS DEEP. && .FIRE WEATHER... RED FLAG CONDITIONS CONTINUE OVER HALF OF THE AREA THIS AFTERNOON AS DEW POINTS HAVE MIXED INTO THE SINGLE DIGITS AND WINDS HAVE GUSTED AS HIGH AS 44 KNOTS. THESE CONDITIONS WILL CONTINUE THROUGH SUNSET BEFORE MODEST IMPROVEMENT THIS EVENING. THE ONLY THING SAVING PORTIONS OF IOWA FROM RFW WARNING CONDITIONS IS SATURDAYS RAINFALL...AND A BIT MORE OF A GREENUP. TUESDAY PRESENTS AN INTERESTING CHALLENGE FOR FIRE WEATHER. A WEAK SFC FRONT WILL PASS THROUGH THE AREA EARLY IN THE DAY...HOWEVER WE WILL BEGIN TO MIX QUICKLY BEHIND IT. AGAIN...HAVE LOWERED DEW POINTS BELOW GUIDANCE AND RESULTANT RH VALUES ARE AGAIN BELOW CRITICAL LEVELS. WINDS WILL MIX DOWN WEAKER THAN TODAY FOR SUSTAINED WINDS...BUT FREQUENT GUSTS ABOVE 30 KNOTS ARE POSSIBLE. WE WILL CERTAINLY BE NEAR OR AT RED FLAG CRITERIA IN MANY AREAS AND PERHAPS FURTHER SOUTHEAST INTO WESTERN PORTIONS OF IOWA. STRONG WINDS AND LOW HUMIDITY TODAY SHOULD FINALLY NEUTRALIZE ANY RAINFALL THAT FELL NEAR THE MISSOURI RIVER ON SATURDAY. LATER SHIFTS WILL NEED TO WATCH FOR THE POTENTIAL OF A RED FLAG WARNING FOR TUESDAY...WHICH FALLS IN LINE WITH SPC D2 FIRE WEATHER OUTLOOK. CONDITIONS WILL LIKELY BE NEAR RED FLAG AGAIN WEDNESDAY AFTERNOON ACROSS SOUTHWEST MINNESOTA AND ACROSS PORTIONS OF NORTHWEST IOWA. RH VALUES ARE EXPECTED TO FALL INTO THE 15 TO 20 PERCENT RANGE ACROSS THE AREA...KEEPING THE FIRE DANGER IN THE VERY HIGH TO EXTREME RANGE. WHILE WINDS WILL BE RELATIVELY LIGHT ON THURSDAY...MINIMUM RELATIVE HUMIDITY VALUES WILL BE IN THE 15 TO 30 PERCENT RANGE. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...DUX LONG TERM... AVIATION...MJ
Hazardous weather outlook, Apr 20, 4:54 AM CDT, 22 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 454 AM CDT MON APR 20 2015 SDZ038>040-050-052>071-211000- BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE- MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX- DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD- UNION- 454 AM CDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT EXTREME GRASSLAND FIRE DANGER RISK IS EXPECTED THIS AFTERNOON AS WINDS AVERAGE 25 TO 35 MPH WITH GUSTS TO 45 MPH AND HUMIDITY VALUES DROP. OUTDOOR BURNING IS STRONGLY DISCOURAGED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED ON TUESDAY AFTERNOON AS WINDS GUST AS HIGH AS 40 MPH AND HUMIDITY VALUES DROP. OVERNIGHT LOW TEMPERATURES WILL FALL INTO THE UPPER 20S MONDAY AND TUESDAY NIGHT. PATCHY FROST AND OR A POTENTIAL FREEZE COULD BE POSSIBLE. THESE COLD TEMPERATURES MAY PRODUCE DAMAGE TO EXPOSED VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-211000- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA- 454 AM CDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT VERY HIGH GRASSLAND FIRE DANGER RISK IS EXPECTED THIS AFTERNOON AS WINDS AVERAGE 25 TO 35 MPH WITH GUSTS TO 45 MPH AND HUMIDITY VALUES DROP. OUTDOOR BURNING IS DISCOURAGED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED ON TUESDAY AFTERNOON AS WINDS GUST AS HIGH AS 40 MPH AND HUMIDITY VALUES DROP. OVERNIGHT LOW TEMPERATURES WILL FALL INTO THE UPPER 20S MONDAY AND TUESDAY NIGHT. PATCHY FROST AND OR A POTENTIAL FREEZE COULD BE POSSIBLE. THESE COLD TEMPERATURES MAY PRODUCE DAMAGE TO EXPOSED VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:53 AM CDT | Freeze Warning | FSD | Aurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 13 more | 28 hr |
Nearby
Red Flag Warnings in South Dakota, 2015Red Flag Warnings in Nebraska, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.